Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 166, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Sep 19, 2012, 3:39 PM CDT for 5 counties in Wisconsin. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2012, 3:39 PM CDT (20:39 UTC)
- Expired
- Sep 19, 2012, 4:14 PM CDT
- In force
- 35 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Ashland County, WI, Bayfield County, WI, Douglas County, WI, Sawyer County, WI, Washburn County, WI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.7 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1718 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
302 WUUS53 KDLH 192039 SVRDLH WIC003-007-031-113-129-192130- /O.NEW.KDLH.SV.W.0166.120919T2039Z-120919T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 339 PM CDT WED SEP 19 2012 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN ASHLAND COUNTY IN NORTHWEST WISCONSIN... SOUTHERN BAYFIELD COUNTY IN NORTHWEST WISCONSIN... SOUTHEASTERN DOUGLAS COUNTY IN NORTHWEST WISCONSIN... NORTHWESTERN SAWYER COUNTY IN NORTHWEST WISCONSIN... NORTHEASTERN WASHBURN COUNTY IN NORTHWEST WISCONSIN... * UNTIL 430 PM CDT * AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF TOTAGATIC FLOWAGE...OR 15 MILES NORTHWEST OF HAYWARD...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... UPPER EAU CLAIRE LAKE AROUND 345 PM CDT. CABLE AROUND 355 PM CDT. NAMEKAGON LAKE AROUND 410 PM CDT. NAMEKAGON AROUND 415 PM CDT. CLAM LAKE AROUND 420 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4640 9082 4600 9082 4613 9174 4634 9173 TIME...MOT...LOC 2039Z 270DEG 39KT 4621 9157 WIND...HAIL <50MPH 1.00IN $$ GROCHOCINSKI
3 follow-up statements
574
WWUS53 KDLH 192058
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
358 PM CDT WED SEP 19 2012
WIC129-192108-
/O.CAN.KDLH.SV.W.0166.000000T0000Z-120919T2130Z/
WASHBURN WI-
358 PM CDT WED SEP 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHBURN COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4610 9155 4615 9155 4616 9160 4635 9160
4640 9082 4600 9082
TIME...MOT...LOC 2058Z 270DEG 39KT 4622 9131
$$
WIC003-007-031-113-192130-
/O.CON.KDLH.SV.W.0166.000000T0000Z-120919T2130Z/
SAWYER WI-DOUGLAS WI-BAYFIELD WI-ASHLAND WI-
358 PM CDT WED SEP 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ASHLAND...SOUTHERN BAYFIELD...SOUTHEASTERN DOUGLAS AND NORTHWESTERN
SAWYER COUNTIES UNTIL 430 PM CDT...
AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR CABLE...OR 15 MILES NORTH OF HAYWARD...MOVING
EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NAMEKAGON LAKE AROUND 410 PM CDT.
NAMEKAGON AROUND 415 PM CDT.
CLAM LAKE AROUND 425 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4610 9155 4615 9155 4616 9160 4635 9160
4640 9082 4600 9082
TIME...MOT...LOC 2058Z 270DEG 39KT 4622 9131
WIND...HAIL <50MPH 1.00IN
$$
GROCHOCINSKI122 WWUS53 KDLH 192107 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 407 PM CDT WED SEP 19 2012 WIC031-192117- /O.CAN.KDLH.SV.W.0166.000000T0000Z-120919T2130Z/ DOUGLAS WI- 407 PM CDT WED SEP 19 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DOUGLAS COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4600 9082 4609 9145 4636 9145 4640 9082 TIME...MOT...LOC 2107Z 270DEG 39KT 4622 9119 $$ WIC003-007-113-192130- /O.CON.KDLH.SV.W.0166.000000T0000Z-120919T2130Z/ SAWYER WI-BAYFIELD WI-ASHLAND WI- 407 PM CDT WED SEP 19 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN ASHLAND...SOUTHERN BAYFIELD AND NORTH CENTRAL SAWYER COUNTIES UNTIL 430 PM CDT... AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR CABLE...OR 18 MILES NORTHEAST OF HAYWARD... MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NAMEKAGON LAKE AND NAMEKAGON AROUND 415 PM CDT. CLAM LAKE AROUND 425 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4600 9082 4609 9145 4636 9145 4640 9082 TIME...MOT...LOC 2107Z 270DEG 39KT 4622 9119 WIND...HAIL <50MPH 1.00IN $$ GROCHOCINSKI
298 WWUS53 KDLH 192114 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 414 PM CDT WED SEP 19 2012 WIC003-007-113-192125- /O.CAN.KDLH.SV.W.0166.000000T0000Z-120919T2130Z/ SAWYER WI-BAYFIELD WI-ASHLAND WI- 414 PM CDT WED SEP 19 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ASHLAND... SOUTHERN BAYFIELD AND NORTH CENTRAL SAWYER COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 4600 9082 4609 9145 4636 9145 4640 9082 TIME...MOT...LOC 2115Z 270DEG 39KT 4620 9106 $$ GROCHOCINSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:20 PM CDT, 19 minutes earlier.
Area forecast discussion, Sep 19, 3:20 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 320 PM CDT WED SEP 19 2012 .SHORT TERM...[NOW - THURSDAY NIGHT] AT 2015Z...THERE WAS A LARGE MID/UPPER LEVEL LOW CENTERED IN WESTERN ONTARIO WITH ITS TROUGH EXTENDING SOUTHWARD INTO MINNESOTA. AN ASSOCIATED SURFACE LOW WAS ALSO IN WESTERN ONTARIO. ITS COLD FRONT WAS MOVING THROUGH THE ARROWHEAD AND NORTHWESTERN WISCONSIN. GUSTY WESTERLY WINDS WERE DEVELOPING ACROSS THE CENTRAL AND WESTERN FA IN THE WAKE OF THE FRONT. BKN/OVC CLOUDS WERE SPREADING OVER THE FA...AND AT THIS MOMENT...COVERING ALL BUT THE FAR SOUTHEASTERN FA. THERE WERE SHOWERS AND STRONG THUNDERSTORMS ACROSS PARTS OF THE FA...MAINLY OVER WESTERN LAKE SUPERIOR AND NORTHWESTERN WISCONSIN. TEMPERATURES RANGED FROM THE LOWER 50S IN FAR NORTHERN MINNESOTA TO NEAR 70 DEGREES IN THE CLEAR SLOT NEAR THE WISCONSIN/MINNESOTA BORDER. REST OF THIS AFTERNOON...THE SHOWERS AND STORMS WILL CONTINUE TO SPREAD SOUTH AND EAST ACROSS THE FA. THERE MAY BE AN OCCASIONAL STRONG STORM ACROSS EAST CENTRAL MINNESOTA AND NORTHWESTERN WISCONSIN...WITH THE SMALL HAIL BEING THE MAIN THREAT. IT IS DIFFICULT TO IDENTIFY THE STRONG STORMS WITH THE LACK OF A FUNCTIONING DULUTH RADAR...BUT WILL CONTINUE TO USE SURROUNDING RADARS TO BEST OF OUR ABILITY. TONIGHT...THE RAIN SHOWERS SHOULD GRADUALLY DIMINISH OR MOVE EAST OF THE FA AS THE MID/UPPER LEVEL TROUGH MOVES TO THE CENTRAL GREAT LAKES REGION. THE GUSTY WESTERLY WINDS WILL GRADUALLY WEAKEN...BUT EXPECT SOME AREAS TO REMAIN SLIGHTLY GUSTY THROUGH THE NIGHT. THE CLOUD COVER AND WINDS WILL BOLSTER OVERNIGHT TEMPERATURES...KEEPING LOWS IN THE UPPER 30S TO LOWER 40S. THIS SHOULD PREVENT ANY THREAT OF FROST. THURSDAY...A LARGE MID/UPPER LEVEL LOW WILL CONTINUE TO WOBBLE OVER MANITOBA AND NORTHWESTERN ONTARIO. THIS WILL MAINTAIN THE NORTHWEST FLOW ALOFT OVER THE NORTHLAND. THIS IN TURN WILL RESULT IN PARTLY TO MOSTLY CLOUDY SKIES FOR THE FA. GUSTY WESTERLY WINDS ARE EXPECTED. TEMPERATURES SHOULD BE LIMITED TO THE LOWER 50S TO LOWER 60S. THERE ARE LOW CHANCES OF SHOWERS...PRIMARILY FOR FAR NORTHERN MINNESOTA. IT DOES APPEAR A POTENT SHORTWAVE WILL DIVE OUT SASKATCHEWAN/MANITOBA AND MOVE TOWARDS THE EASTERN DAKOTAS AND WESTERN MINNESOTA SOMETIME THURSDAY AFTERNOON AND FRIDAY EVENING. MOST OF THE MODELS SUGGEST THIS WILL CAUSE A BAND OF PCPN TO POSSIBLY AFFECT THE WESTERN FA. THE MAIN PROBLEM IS THAT THE MODELS ARE NOT IN AGREEMENT WITH TIMING AND LOCATION. THE GFS SEEMS MUCH TOO FAST COMPARED TO THE NAM/ECMWF/GEM...WHERE THE OTHER MODELS DO NOT BRING THE PCPN INTO THE FA UNTIL THURSDAY NIGHT. THEREFORE...KEPT CHANCES LOW UNLESS THE MODEL CONSENSUS CHANGES WITH THE UPCOMING 00Z RUNS. THURSDAY NIGHT...PCPN CHANCES WILL INCREASE AS THAT SHORTWAVE MOVES INTO THE NORTHERN PLAINS AND POSSIBLY BRING PCPN TO THE NORTHLAND. A COLD FRONT WILL MOVE THROUGH THE FA...TOO. THE LIGHT WINDS WILL LIKELY RESULT IN SOME AREAS GETTING LOW TEMPERATURES IN THE MID 30S...SO FROST IS POSSIBLE. THIS LOOKS TO BE THE CASE ACROSS NORTHERN MINNESOTA. .LONG TERM...[FRIDAY - TUESDAY] A BROAD CUT OFF LOW CENTERED OVER ONTARIO WILL KEEP THE WESTERN GREAT LAKES REGION IN A ZONE OF UNSTABLE CYCLONIC FLOW THROUGH MUCH OF THE WEEKEND. ALTHOUGH SHOWING MINOR DIFFERENCES IN TRACK AND TIMING...LONG TERM MODELS ARE IN GOOD AGREEMENT THAT A STRONG VORT MAX ROUNDS THE BASE OF THE LOW AND SWINGS OVER THE REGION DURING THE FRIDAY/FRIDAY NIGHT PERIODS. HAVE KEPT BROADBRUSH HIGH CHC POPS DURING THIS TIME...LINGERING SMALL POPS INTO SATURDAY AS THE LOW EXITS OVER THE GREAT LAKES. THE DEEP UPPER LEVEL LOW WILL ALSO BRING COOLER PROFILES AND A SMALL THREAT FOR SNOW SHOWERS. HAVE KEPT MENTION OF RA/SN MIX IN ARROWHEAD ZONES AT THIS TIME AND WILL HAVE TO BE REVISITED AS THE TIME NEARS. && .AVIATION.../18Z TAF ISSUANCE/ LOWERING CEILINGS AND INCREASING WEST TO NORTHWEST WINDS WILL BE FOUND THROUGH THE AFTERNOON. WIDESPREAD MVFR CIGS AND SCT SHRA WILL PREVAIL OVER THE FA THIS AFTERNOON AND EVENING. CEILINGS WILL BEGIN TO LIFT AFTER 10Z THURSDAY. WIND GUSTS WILL DIMINISH THROUGH THE EVENING. HOWEVER WINDS WILL REMAIN ELEVATED AROUND 10-15 KT THROUGH 06Z. && .POINT TEMPS/POPS... DLH 40 58 39 53 / 20 10 40 40 INL 38 56 34 47 / 60 20 30 40 BRD 40 61 39 52 / 10 10 40 20 HYR 40 60 38 53 / 10 10 50 50 ASX 45 60 41 53 / 30 10 50 50 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...SMALL CRAFT ADVISORY UNTIL 5 PM CDT THURSDAY FOR LSZ121-140>148. && SHORT TERM...GROCHOCINSKI LONG TERM....GRANING AVIATION...GRANING
Hazardous weather outlook, Sep 19, 3:21 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 321 PM CDT WED SEP 19 2012 MNZ020-021-036>038-WIZ001>004-006>009-201300- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 321 PM CDT WED SEP 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS AFTERNOON FOR THE NORTH SHORE...EAST CENTRAL MINNESOTA...AND NORTHWESTERN WISCONSIN. SOME STORMS MAY BE STRONG...WITH SMALL HAIL BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LSZ121-140>148-201300- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 321 PM CDT WED SEP 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR THROUGH THIS AFTERNOON. SOME STORMS MAY BE STRONG...WITH SMALL HAIL BEING THE MAIN THREAT. THE COMBINATION OF GUSTY WINDS AND RESULTING WAVES WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COMBINATION OF GUSTY WINDS AND RESULTING WAVES WILL CONTINUE TO CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH THURSDAY AFTERNOON. MNZ010>012-018-019-025-026-033>035-201300- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN- 321 PM CDT WED SEP 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GROCHOCINSKI MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Local storm report, Sep 19, 3:03 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
303 PM CDT WED SEP 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL NE BRULE 46.55N 91.57W
09/19/2012 M0.25 INCH DOUGLAS WI TRAINED SPOTTER
&&
SGOHDESpecial weather statement, Sep 19, 3:03 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
303 PM CDT WED SEP 19 2012
MNZ038-WIZ001>004-006>008-192045-
ASHLAND-BAYFIELD-BURNETT-DOUGLAS-IRON-PINE-SAWYER-WASHBURN-
303 PM CDT WED SEP 19 2012
...LINE OF THUNDERSTORMS TRACKING INTO NORTHWEST WISCONSIN...
AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS ALONG A LINE FROM PORT WING WISCONSIN...TO
MOOSE LAKE AND HINCKLEY MINNESOTA. THESE STORMS WERE MOVING EAST AT
25 MPH.
THESE STORMS HAVE A HISTORY OF PRODUCING HALF INCH DIAMETER
HAIL...WIND GUSTS UP TO 40 MPH...AND OCCASIONAL CLOUD TO GROUND
LIGHTNING...
* THUNDERSTORMS WILL BE NEAR...
RASPBERRY ISLAND AND OULU BY 305 PM...
CLOVERDALE AND MOOSE JUNCTION BY 315 PM...
RED CLIFF BY 320 PM...
SOLON SPRINGS AROUND 330 PM...
IF OUTDOORS...SEEK SHELTER IN A CAR OR BUILDING UNTIL THESE STORMS
HAVE PASSED.
LAT...LON 4572 9218 4572 9252 4564 9255 4589 9316
4603 9307 4677 9154 4705 9070 4709 9074
4700 9055 4700 9059 4687 9046 4690 9064
4684 9072 4688 9060 4674 9078 4659 9047
4562 9156 4563 9215
GRANINGLocal storm report, Sep 19, 3:07 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
307 PM CDT WED SEP 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 3 SSW FALUN 45.73N 92.55W
09/19/2012 M0.25 INCH BURNETT WI TRAINED SPOTTER
&&
SGOHDELocal storm report, Sep 19, 3:31 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
331 PM CDT WED SEP 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL NW IRON RIVER 46.57N 91.41W
09/19/2012 M0.25 INCH BAYFIELD WI TRAINED SPOTTER
&&
SGOHDELocal storm report, Sep 19, 3:34 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
334 PM CDT WED SEP 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL 2 NNE MOQUAH 46.60N 91.06W
09/19/2012 M0.25 INCH BAYFIELD WI TRAINED SPOTTER
&&
SGOHDESpecial weather statement, Sep 19, 3:38 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
338 PM CDT WED SEP 19 2012
WIZ001>004-006>008-192130-
ASHLAND-BAYFIELD-BURNETT-DOUGLAS-IRON-SAWYER-WASHBURN-
338 PM CDT WED SEP 19 2012
...THUNDERSTORMS CONTINUE TO ROLL...
AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM IRON RIVER TO 8
MILES SOUTHWEST OF SHELL LAKE...MOVING EAST AT 25 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
SPOONER LAKE... UPPER EAU CLAIRE LAKE...
SHELL LAKE... EARL... TOTAGATIC FLOWAGE...
STANBERRY... SPRINGBROOK... INO...
NELSON LAKE... CORNUCOPIA... SARONA...
DRUMMOND... MOQUAH... HAYWARD...
DRUMMOND...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4569 9217 4684 9124 4696 9084 4679 9066
4673 9076 4660 9057 4657 9045 4563 9141
4563 9215
GSFThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 1:32 PM CDT | Special Weather Statement | DLH | Douglas | 43 min |
| Sep 19, 2:15 PM CDT | Special Weather Statement | DLH | Ashland, Bayfield, Burnett, Douglas, Washburn | 45 min |
| Sep 19, 2:33 PM CDT | Special Weather Statement | DLH | Bayfield | 42 min |
| Sep 19, 3:03 PM CDT | Special Weather Statement | DLH | Ashland, Bayfield, Burnett, Douglas, Washburn | 42 min |
| Sep 19, 3:38 PM CDT | Special Weather Statement | DLH | Ashland, Bayfield, Washburn | 52 min |
| Sep 19, 3:51 PM CDT | Special Weather Statement | DLH | Burnett | 54 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.